CEFALIUM-INDUCED BILATERAL TRANSIENT MYOPIA, RETINAL FOLDS, AND FOCAL CHOROIDAL DELAY

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To describe a case of acute bilateral transient myopia, retinal folds, and island of choroidal delay associated with oral administration of Cefalium, a medication commonly prescribed in Brazil for migraine that combines acetaminophen 500 mg, caffeine 40 mg, dihydroergotamine mesylate 1 mg, and metoclopramide hydrochloride 10 mg.

Methods:

A 21-year-old woman with bilateral blurred vision 1 day after the use of Cefalium. The main outcomes measures were BCVA, ocular fundus, ocular coherence tomography, and angiography findings.

Results:

The patient developed bilateral myopia, retinal folds, and focus choroidal delay 1 day after the administration of oral cefalium. Ocular fundus examination and ocular coherence tomography revealed retinal folds in the internal surface of the retina. Angiography showed focus areas of hypofluorescence in both eyes. Seven days after Cefalium was suspended, all clinical symptoms had resolved, with full recovery from the abnormal findings on ocular fundus, ocular coherence tomography, and angiography.

Conclusion:

This is the first report that identified and described bilateral transient myopia, retinal folds, and focus choroidal delay secondary the use of Cefalium.

Related Topics

    loading  Loading Related Articles